Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Chronic cough, have Hashimoto's thyroiditis. Taking Levothyroxine, Accutane and Prednisone. Should thyroid status cause cough?

My son has ha hashimotos Disease for 4 yrs. and is managed on 50mcgs. of Levothyroxine . He s had a persistent cough for the past 6 months that is getting worse. Had him seen by allergist and pulmonary function tests were good. She thought it might be related to him being on different antibiotics for acne for the last year, maybe causing acid reflux and prescribed ranitidine 150mg BID. He has also been taking Accutane for the past month and now prednisone for 2 weeks since his acne got worse in the second month of his Accutane course. The cough started long before he took the Accutane and Prednisone but has gotten much worse in the past week. I m wondering if I should call his endocrinologist and see if she thinks it could be re to his thyroid status. Do you see chronic cough with Hashimotos? his thyroid values were normal when seen 4 months ago and his mild goiter appears visually smaller in the last year. An ultrasound done a year ago showed diffuse goiter rather than nodules. thanks for your response. It s hard to diagnose being he ha a number of conditions.
Asked On : Mon, 3 Sep 2012
Answers:  1 Views:  556
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
General & Family Physician 's  Response
Sep 2012
Hi, Welcome to HCM, I am Dr. Das
No, Hashimotos thyroiditis itself cannot cause cough.
Answered: Tue, 4 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor